MAUDE Adverse Event Report: Allergan (Irvine) XEN 45 GTS; implant, eye valve

Allergan (Irvine) XEN 45 GTS; implant, eye valve
Catalog Number 5507-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Glaucoma (1875)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is in response to ansm report (b)(4) reference (b)(4).Further information regarding event, product, or patient details has been requested.No additional information is available at this time.The event is a physiological complication and analysis of the device generally does not assist abbvie in determining a probable cause for this event.A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.The event is a known potential adverse event addressed in the product labeling.
 
Event or Problem Description
Healthcare professional reporting a xen®45 gts was implanted in the left eye.Postoperatively, patient experienced "pain, tearing, and a foreign body sensation; which have worsened since implantation." on pod992, patient underwent trabeculectomy.On pod1196, hcp noted "fairly extensive hypertrophic filtration bleb located nasally in the interpalpebral area" is probable cause for discomfort and explanted the device.
 
Additional Manufacturer Narrative
Device analysis: while preparing to visualize the gel stent, the analyst inadvertently broke the stent into two fragments.It was determined the analyst handling would not impact results of sample testing.The visual inspection was performed on the two fragments.The probable cause for the damage to the gel stent prior to receipt is unknown; however, the gel stent was deployed from the xen injector prior to sample receipt; therefore, handling cannot be ruled out.No further evaluation is required.The events are a physiological complication and analysis of the device generally does not assist abbvie in determining a probable cause for these events.Additional, changed, and/or corrected data: d9, h3, h6.
 
Event or Problem Description

Brand Name
XEN 45 GTS
Common Device Name
implant, eye valve
Manufacturer (Section D)
Allergan (Irvine)
2525 dupont drive
irvine CA 92612
Manufacturer (Section G)
Allergan (Irvine)
2525 dupont drive
irvine CA 92612
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
+1(847)936-6324
MDR Report Key50085944
Report Number3011299751-2026-00074
Device Sequence Number18710077
Product Code KYF
UDI-Device Identifier10888628032439
UDI-Public(01)10888628032439(17)250630(10)64428
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number5507-001
Device Lot Number64428
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/18/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/20/2026
Supplement Date Received by Manufacturer09/16/2026
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale